Alert archive / Mississippi / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Feb 22, 2026, 12:32 PM CST for Catahoula Parish, Concordia Parish, Louisiana; 11 counties in Mississippi. It took effect at Feb 23, 2026, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 12:32 PM CST (18:32 UTC)
- In effect from
- Feb 23, 2026, 9:00 AM CST
- Expired
- Feb 23, 2026, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Catahoula Parish, LA, Concordia Parish, LA, Adams County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -232 m²/s²
- 0-3 km storm-relative helicity
- -153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534 WWUS84 KJAN 221832 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 1232 PM CST Sun Feb 22 2026 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... LAZ024-026-MSZ059>066-072>074-230400- /O.NEW.KJAN.FW.W.0002.260223T1500Z-260224T0000Z/ /O.CON.KJAN.FW.W.0001.000000T0000Z-260223T0000Z/ Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1232 PM CST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM CST MONDAY FOR PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 9 AM to 6 PM CST Monday. * AFFECTED AREA...Adams, Franklin, Jefferson, Lawrence and Lincoln counties in Mississippi and Catahoula and Concordia parishes in Louisiana. * WIND...North wind 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$ 19
3 follow-up statements
527 WWUS84 KJAN 230327 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 927 PM CST Sun Feb 22 2026 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... LAZ024-026-MSZ059>066-072>074-231130- /O.CON.KJAN.FW.W.0002.260223T1500Z-260224T0000Z/ Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 927 PM CST Sun Feb 22 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY FOR PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA... * AFFECTED AREA...Adams, Franklin, Jefferson, Lawrence and Lincoln counties in Mississippi and Catahoula and Concordia parishes in Louisiana. * WIND...North wind 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$
431 WWUS84 KJAN 230836 AAA RFWJAN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 236 AM CST Mon Feb 23 2026 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... LAZ024-026-MSZ059>066-072>074-231800- /O.CON.KJAN.FW.W.0002.260223T1500Z-260224T0000Z/ Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 236 AM CST Mon Feb 23 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA... * AFFECTED AREA...Adams, Franklin, Jefferson, Lawrence and Lincoln counties in Mississippi and Catahoula and Concordia parishes in Louisiana. * WIND...North wind 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$ DC
762 WWUS84 KJAN 231734 AAA RFWJAN URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1134 AM CST Mon Feb 23 2026 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... LAZ024-026-MSZ059>066-072>074-240000- /O.CON.KJAN.FW.W.0002.000000T0000Z-260224T0000Z/ Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1134 AM CST Mon Feb 23 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR PORTIONS OF SOUTH MISSISSIPPI AND NORTHEAST LOUISIANA... * AFFECTED AREA...Adams, Franklin, Jefferson, Lawrence and Lincoln counties in Mississippi and Catahoula and Concordia parishes in Louisiana. * WIND...North wind 15 to 25 mph with gusts up to 35 mph. * HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$ 22
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Feb 22, 12:02 PM CST, 30 minutes earlier. Its key messages:
- Strong and gusty winds continue across the area today.
- Windy and dry conditions raise significant concerns for wildfires today, especially over the lower Pine Belt region.
- Colder, drier conditions can be expected through Tuesday morning with low temperatures dropping well below freezing.
Area forecast discussion, Feb 22, 12:02 PM CST, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1202 PM CST Sun Feb 22 2026
...New AVIATION...
.KEY MESSAGES...
- Strong and gusty winds continue across the area today.
- Windy and dry conditions raise significant concerns for
wildfires today, especially over the lower Pine Belt region.
- Colder, drier conditions can be expected through Tuesday
morning with low temperatures dropping well below freezing.
&&
.DISCUSSION...
Issued at 320 AM CST Sun Feb 22 2026
Through this week...
Today: 1040mb to 1050mb surface high is moving into the northern
Plains locking in strong cold advection and dry first half of the
work week. RAP upper air analysis and water vapor imagery indicate
deepening storm system/trough east of the Plains while ridging out
west. Much drier air is filtering in (precipitable water values as
low as one tenth to two tenths). Favorable mixing and gusty winds (4-
6mb pressure gradient and 40-50kt flow at 850mb/30-35kt flow at
925mb) could cause some weak limbs and trees to come down. In
addition, significant fire danger will be a concern today due to low
afternoon humidity, some areas missing rain and increased gradient
winds. Based on that and previous coordination, expanded the Red
Flag Warning westward along Highway 84 to include Adams, Franklin,
Jefferson, Lawrence and Lincoln counties in Mississippi and
Catahoula and Concordia parishes in Louisiana. Wildfires could
spread rapidly and open burning should not be attempted in these
areas, while open burning is discouraged to the north as fires are
more likely to escape control. Highs will be seasonably cooler, some
5F to 10F below (48F to 52F north of Interstate 20 and 53F to 58F to
the south).
This week into early next weekend (Saturday): Start of the work week
will consist of dry northwesterly flow. Surface high north of the
Great Lakes will sag southward, with southern periphery over the
Gulf Coast states. Sensible weather will consist of seasonably cool
conditions, below freezing (mid to upper 20s) Monday morning and
well into the 20s (low to mid 20s) Tuesday morning. The growing
season has yet to begin in earnest so will hold off on any formal
messaging, but folks should be aware that winter is not over yet
following a string of highly anomalous warmth. Dry weather expected
through the middle of the work week. Another stout shortwave will
swing across the northern Plains into the Great Lakes, driving a
front and the next chance for rain and some isolated storms across
the region Thursday. Rain totals will generally be around a quarter
to around half inch. With a slight temperature moderation preceding
another frontal passage, highs become slightly less seasonably warm.
Lows Wednesday night will be seasonably warm due to clouds, some
rain coverage and gusty winds keeping lows up before dry and
temperatures seasonable late week into early next weekend. /DC/
&&
.AVIATION...
(18Z TAFS)
Issued at 1154 AM CST Sun Feb 22 2026
VFR conditions will prevail through the TAF period at all sites.
Concerns for wind gusts up to 25-30 kts will continue through
around 00Z Monday, but gusts of around 20 kts will still be
possible through the end of the period. /NF/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 53 28 47 25 / 0 0 0 0
Meridian 54 28 47 23 / 0 0 0 0
Vicksburg 54 29 49 27 / 0 0 0 0
Hattiesburg 57 31 52 27 / 0 0 0 0
Natchez 55 31 52 28 / 0 0 0 0
Greenville 51 28 44 26 / 0 0 0 0
Greenwood 50 26 44 24 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Red Flag Warning until 6 PM CST this evening for MSZ059>066-
072>074.
Red Flag Warning from 9 AM to 6 PM CST Monday for MSZ059>066-
072>074.
LA...Red Flag Warning until 6 PM CST this evening for LAZ024-026.
Red Flag Warning from 9 AM to 6 PM CST Monday for LAZ024-026.
AR...None.
&&
DC/NFNearby
Red Flag Warnings in Mississippi, 2026Red Flag Warnings in Louisiana, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.